Alert archive / North Carolina / River Flood Warnings in 2019
River Flood Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Feb 16, 2019, 9:06 AM EST for Robeson County, North Carolina. It took effect at Feb 16, 2019, 9:00 PM EST. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2019, 9:06 AM EST (14:06 UTC)
- In effect from
- Feb 16, 2019, 9:00 PM EST
- Expired
- Feb 18, 2019, 8:00 PM EST
- In force
- 47 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Robeson County, NC
The river
Written for the forecast point Lumber River at Lumberton (LBRN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS42 KILM 161406
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
906 AM EST Sat Feb 16 2019
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in North Carolina...
Lumber Near Lumberton affecting Robeson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-170606-
/O.NEW.KILM.FL.W.0007.190217T0200Z-000000T0000Z/
/LBRN7.1.ER.190217T0200Z.190219T0000Z.000000T0000Z.UU/
906 AM EST Sat Feb 16 2019
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Lumber Near Lumberton.
* from this evening until further notice.
* At 7:00 AM Saturday the stage was 12.05 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and continue to rise to
near 13.6 feet by Monday evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
436 follow-up statements
599
WGUS82 KILM 161551
FLSILM
Flood Statement
National Weather Service Wilmington NC
1051 AM EST Sat Feb 16 2019
...The Flood Warning continues for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-170751-
/O.CON.KILM.FL.W.0007.190217T0200Z-000000T0000Z/
/LBRN7.1.ER.190217T0200Z.190219T0000Z.000000T0000Z.UU/
1051 AM EST Sat Feb 16 2019
The Flood Warning continues for
The Lumber Near Lumberton.
* from this evening until further notice.
* At 7:00 AM Saturday the stage was 12.05 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and continue to rise to
near 13.6 feet by Monday evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
43802
WGUS82 KILM 170046
FLSILM
Flood Statement
National Weather Service Wilmington NC
746 PM EST Sat Feb 16 2019
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-171646-
/O.EXT.KILM.FL.W.0007.190219T0600Z-190221T0600Z/
/LBRN7.1.ER.190219T0600Z.190219T0600Z.190220T1800Z.UU/
746 PM EST Sat Feb 16 2019
...Flood Warning now in effect until late Wednesday night...
The Flood Warning continues for
The Lumber Near Lumberton.
* from late Monday night to late Wednesday night.
* At 6:59 PM Saturday the stage was 12.16 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early Tuesday
morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
19760
WGUS82 KILM 171441
FLSILM
Flood Statement
National Weather Service Wilmington NC
941 AM EST Sun Feb 17 2019
...The Flood Warning has been extended for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-180641-
/O.EXT.KILM.FL.W.0007.190220T0600Z-190220T1800Z/
/LBRN7.1.ER.190220T0600Z.190220T0600Z.190220T0600Z.UU/
941 AM EST Sun Feb 17 2019
...Flood Warning now in effect until Wednesday afternoon...
The Flood Warning continues for
The Lumber Near Lumberton.
* from late Tuesday night to Wednesday afternoon.
* At 7:00 AM Sunday the stage was 12.23 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early Wednesday
morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
43524
WGUS82 KILM 180051
FLSILM
Flood Statement
National Weather Service Wilmington NC
751 PM EST Sun Feb 17 2019
...The Flood Warning continues for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-181650-
/O.CON.KILM.FL.W.0007.190220T0600Z-190220T1800Z/
/LBRN7.1.ER.190220T0600Z.190220T0600Z.190220T0600Z.UU/
751 PM EST Sun Feb 17 2019
The Flood Warning continues for
The Lumber Near Lumberton.
* from late Tuesday night to Wednesday afternoon.
* At 6:50 PM Sunday the stage was 12.32 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage early Wednesday
morning.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
19528
WGUS82 KILM 181422
FLSILM
Flood Statement
National Weather Service Wilmington NC
921 AM EST Mon Feb 18 2019
...The Flood Warning continues for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-190621-
/O.CON.KILM.FL.W.0007.000000T0000Z-190220T1800Z/
/LBRN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
921 AM EST Mon Feb 18 2019
The Flood Warning continues for
The Lumber Near Lumberton.
* until Wednesday afternoon.
* At 7:00 AM Monday the stage was 12.41 feet.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
21513
WGUS82 KILM 190100
FLSILM
Flood Statement
National Weather Service Wilmington NC
800 PM EST Mon Feb 18 2019
...The Flood Warning is cancelled for the following rivers...
Lumber Near Lumberton affecting Robeson County NC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC155-190130-
/O.CAN.KILM.FL.W.0007.000000T0000Z-190220T1800Z/
/LBRN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
800 PM EST Mon Feb 18 2019
The Flood Warning is cancelled for
The Lumber Near Lumberton.
* At 6:50 PM Monday the stage was 12.43 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.9 feet Wednesday
evening.
* Impact...At 13.0 feet...Low land flooding will occur along the river. The flood
waters may affect some residential property as water backs up into the
drainage ditches in the city.
&&
LAT...LON 3467 7916 3468 7904 3457 7891 3452 7899
3461 7907 3458 7915
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Feb 16, 5:55 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 16, 5:55 AM EST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 555 AM EST Sat Feb 16 2019 .SYNOPSIS... Mild air will precede a cold front today before cooler conditions arrive for Sunday. Patchy light rain this morning will give way to a period of drying. Periods of more significant rain are expected on Sunday. Rain chances will increase again next Tuesday and Wednesday, as moisture and low pressure lift northeast out of the Gulf of Mexico. && .NEAR TERM /THROUGH SUNDAY/... As of 3 AM Saturday...Low pressure is developing across western NC in association with a negatively tilted 500 mb trough approaching from the west. The low will link up with a southward moving cold front today, slipping off the coast this afternoon. According to surface observations near the VA border the front is moving a little slower than most models are indicating. The GFS appears to be particularly fast moving the front southward. Correcting for this bias would imply highs may climb toward the upper edge of the MOS guidance envelope today, particularly across South Carolina where I have mid to upper 60s forecast from Florence and Myrtle Beach southward. Stratiform rain this morning associated with relatively deep moisture and lift from the upper trough should last through mid morning, then will taper off from west to east through the afternoon as mid-level drying occurs. PoPs this morning are near 100 percent, but fall to 20-30 percent for the afternoon. The front should sweep across the area from north to south during the mid to late afternoon hours, producing a rapid temperature fall into the 40s and lower 50s as winds shift to the north. Mid-levels should remain dry overnight, but a couple thousand feet of moisture trapped within the frontal inversion could be enough to produce areas of drizzle and maybe even a few spots of measurable light rain overnight. Low temps should fall into the upper 30s to lower 40s. A shortwave upper ridge will traverse the area tomorrow, but with the front stalled just to our south you'd never know it. Cloudy skies and areas of drizzle could continue through the morning hours. By afternoon, low pressure moving through the mid-Mississippi Valley and high pressure moving off the mid-Atlantic coast should begin to lift the front northward again. Increasing isentropic lift along the 300-305K theta surfaces should lead to light rain redeveloping during the afternoon hours, particularly north of Myrtle Beach, Marion, and Lake City. Highs are tentatively expected to remain around 50 for the I-95 corridor, but rise into the mid 50s near the coast. An earlier onset of precip could lock in cooler temps via evaporational cooling and less insolation. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 3 AM Saturday...Expanding mid-level ridge drifting over the Bahamas Sun night into Mon helps deflect a shortwave and an associated surface low northwest of the area. This helps drive a front, stalled south of the area for the weekend, across the area late Sun or Sun evening. The front is likely to be in the area as the period begins, before lifting farther north and west Sun night. The northward displacement is short-lived though. Developing low moves off the Mid-Atlantic coast Mon morning, dragging a cold front across the forecast area Mon morning and off the coast by midday. High pressure briefly builds in from the North Mon into Mon night, but the next shortwave will already be on its way. The front will remain stalled south of the area through the end of the period, but increasing moisture and weak isentropic lift will result in cloud cover spreading over the region Mon night. At this point the surface layer appears to dry for any measurable rainfall. Temperatures will hold steady or even rise slightly Sun night, ending up well above climo. Temperatures remain well above climo on Mon, with clearing skies and some sunshine/downslope flow offsetting any cold advection. Temperatures remain above climo Mon night with increasing boundary layer winds and cloud cover helping offset cold advection a bit. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 3 AM Saturday...Mid-level pattern through the period will consist of 5h ridge over or just east of the Bahamas and 5h troughing over the Southwest. Unsettled weather will persist with a surface boundary lingering over the Southeast through Fri with a series of surface and mid-level waves increasing rainfall chances as they pass. -Low temperatures will run above to well above climo through the period, regardless of the position of the surface boundary. -Location of surface boundary will play a big role in high temps during the period. Front looks like it will be south of the area Tue with highs below climo. -The front shifts north Wed/Thu, pushing temps well above climo. Front pushes back south of the area Fri but minimal cloud cover will allow for heating with highs above climo. -Rain chances will mirror high temperatures, lower when the front is south on Tue/Fri and significantly higher as the front moves across or north of the area Wed and Thu. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... As of 12Z...A very progressive pattern is starting and will last at least a week with weak systems moving through the region about every other day. Ceilings will be a tough call today, likely bouncing around from VFR to occasional IFR. Looks like most of the moisture will move out of the region this afternoon, however time height indicates low ceilings will hang around. Extended Outlook...MVFR conditions and rain possible Sat into Sun. In general, unsettled weather through Wednesday. && .MARINE... As of 3 AM Saturday...A cold front along the NC/VA border at 3 AM will slide southward during the day, reaching the coastal waters this afternoon. Mariners should expect breezy southwest winds up to 15-20 kt to abruptly veer northerly, then northeasterly during the late afternoon and early evening hours. Although wave heights could stay just below advisory thresholds, short period chop from two directions (south and northeast) could pose a challenge and mariners should pay close attention to local winds and waves late this afternoon and tonight. Rain should taper off late this morning or early afternoon. Some drizzle is possible tonight behind the front. The front will actually try to nudge northward again during the day Sunday, but northeast to east winds should continue through nightfall ahead of the front. A stalled surface boundary will drift north and south across the waters through the middle of next week, with winds swapping between southwest and northeast. Gradient will tighten up Sun night as developing wave moves toward the area from the southwest. Southwest flow will increase to 15 to 20 kt ahead of the wave. Another round of winds in the 15 to 20 kt range develops Tue into Tue night, this time from the northeast as high builds down the coast briefly, pinching the gradient. Highly variable winds will lead to chaotic seas with 3 to 4 ft Sun night, dropping to 2 to 3 ft Mon. Increasing northeast flow Tue into Wed will ultimately build seas to 3 to 5 ft by the middle of the week. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...TRA SHORT TERM...III LONG TERM...III AVIATION...43
Hazardous weather outlook, Feb 16, 3:40 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 340 AM EST Sat Feb 16 2019 AMZ250-252-254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039- 054>056-058-059-170845- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 340 AM EST Sat Feb 16 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
Nearby
River Flood Warnings in North Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.